MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUS6A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during product testing, upon opening of the recanalization catheter packaging, the hub was allegedly found broken.There was no patient involvement.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One crosser s6 catheter was returned.The investigation is confirmed for break, as the device had a complete circumferential break in the strain relief and outer catheter.It is possible the manner in which the device was removed from the hoop contributed to the reported event.Per the instructions for use (ifu), the user should unsnap the catheter from the hoop with a gentle twisting motion.If the user attempts to disconnect the device by pulling it straight back, a break similar to the one identified within this complaint can occur.Therefore, its possible use related issue contributed to the reported event.However, the definitive root cause is unknown.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8108474
Report Number2020394-2018-02126
Device Sequence Number13959925
Product Code PDU
UDI-Device Identifier10801741125659
UDI-Public(01)10801741125659
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRUS6A
Device Lot NumberGFCT3364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1